Alert archive / Iowa / Flash Flood Warnings in 2013

Flash Flood Warning 27, NWS Quad Cities, IA

June 24, 20136 counties in Iowa

NWS Quad Cities, IA issued this flash flood warning at Jun 24, 2013, 4:29 AM CDT for 6 counties in Iowa. It was in force for 9 hr. 17 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2013, 4:29 AM CDT (09:29 UTC)
Expired
Jun 24, 2013, 1:30 PM CDT
In force
9 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Cedar County, IA, Clinton County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Scott County, IA

The radar

The Quad Cities radar (KDVN), 59 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 5:00 AM CDTFLASH FLOOD3 Sse Mechanicsville, IA2 FT OF SWIFT MOVING WATER OVER ROAD
Jun 24, 5:00 AM CDTFLASH FLOODLowden, IAROAD AND BRIDGE WASHED OUT NEAR LOWDEN. DELAYED REPORT.
Jun 24, 5:00 AM CDTFLASH FLOODWheatland, IACULVERT WASHED OUT ON HIGHWAY 30 NEAR WHEATLAND. DELAYED REPORT.
Jun 24, 5:04 AM CDTFLASH FLOOD3 Ssw Mechanicsville, IAWATER OVER ROAD AT BAKER
Jun 24, 5:25 AM CDTFLASH FLOOD2 E Mechanicsville, IAWATER OVER HIGHWAY 30 BETWEEN MECHANICSVILLE AND STANWOOD
Jun 24, 5:58 AM CDTFLASH FLOOD3 Sse Mechanicsville, IAWATER 100 YDS WIDE APPROX 4 FT DEEP NEAR 160 AND INDIAN AVE
Jun 24, 5:58 AM CDTFLASH FLOOD4 Sse Mechanicsville, IAWATER OVER BRIDGE AT GRANT AVE APPROX 2S HWY 30 AND 1N 160
Jun 24, 6:00 AM CDTFLASH FLOODLowden, IAWATER OVER STREETS AND INTO YARDS - CREEKS AND SMALL STREAMS FLOODING
Jun 24, 6:00 AM CDTHEAVY RAIN 4.1Lowden, IA
Jun 24, 6:15 AM CDTFLASH FLOODStanwood, IAWATER OVER WOODLAND AVE AND HWY 30
Jun 24, 7:00 AM CDTFLASH FLOODLowden, IAINDEE CREEK OUT OF BANKS AND POURING WATER INTO WEST END OF TOWN. OTHER CREEKS AND STREAMS OUT OF THEIR BANKS.
Jun 24, 7:00 AM CDTHEAVY RAIN 5.3Lowden, IARAINFALL SINCE 2 AM
Jun 24, 7:35 AM CDTHEAVY RAIN 6.251 E Lowden, IASOCIAL MEDIA.
Jun 24, 8:05 AM CDTHEAVY RAIN 6.75Clarence, IA
Jun 24, 8:32 AM CDTFLASH FLOODLowden, IAWATER IS 3-4 FEET DEEP IN YARD. ESTIMATE OVER 6 1/2 INCHES OF RAIN HAS FALLEN
Jun 24, 10:22 AM CDTFLASH FLOODTipton, IACOUNTY ENGINEER REPORTS OVER 2 DOZEN ROAD CLOSURES DUE TO WATER OVER ROADWAYS ACROSS THE NORTHERN HALF OF CEDAR COUNTY.
Jun 24, 10:40 AM CDTFLASH FLOODLowden, IAFOUR HOUSES WITH WATER UP TO 1ST FLOOR WINDOWS. 6.25 INCHES OF RAIN IN 6 HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this flash flood warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2013-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2013-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
133 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
1579 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

810 
WGUS53 KDVN 240929
FFWDVN
IAC031-045-103-105-113-163-241830-
/O.NEW.KDVN.FF.W.0027.130624T0929Z-130624T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
429 AM CDT MON JUN 24 2013

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN CEDAR COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITIES OF...TIPTON...STANWOOD...MECHANICSVILLE...
  SOUTHWESTERN CLINTON COUNTY IN EAST CENTRAL IOWA...
  NORTHEASTERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
  SOUTHERN JONES COUNTY IN EAST CENTRAL IOWA...
  SOUTHEASTERN LINN COUNTY IN EAST CENTRAL IOWA...
  NORTHWESTERN SCOTT COUNTY IN EAST CENTRAL IOWA...

* UNTIL 130 PM CDT MONDAY

* AT 425 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM REPEATED THUNDERSTORMS OVER THE WARNED AREA.
  DOPPLER RADAR ESTIMATES SHOW 1 TO OVER 2 INCHES OF RAIN THE PAST 
  3 HOURS. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOLON...
  LOWDEN...CLARENCE...BENNETT...WHEATLAND...TORONTO...MOUNT VERNON...
  LISBON...OXFORD JUNCTION AND OLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED ON TOP OF 
WIDESPREAD 1 TO OVER 2 INCHES THAT HAS FALLEN THE PAST FEW HOURS..

&&

LAT...LON 4169 9150 4200 9149 4201 9085 4174 9082

$$

NICHOLS
2 follow-up statements
343 
WGUS73 KDVN 241014
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
514 AM CDT MON JUN 24 2013

IAC031-045-103-105-113-163-241830-
/O.CON.KDVN.FF.W.0027.000000T0000Z-130624T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT IA-LINN IA-JOHNSON IA-CEDAR IA-CLINTON IA-JONES IA-
514 AM CDT MON JUN 24 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT MONDAY
FOR SOUTHERN JONES...SOUTHWESTERN CLINTON...NORTHERN CEDAR...
NORTHEASTERN JOHNSON...SOUTHEASTERN LINN AND NORTHWESTERN SCOTT
COUNTIES...

...MAJOR FLASH FLOODING DEVELOPING...ESPECIALLY ALONG HIGHWAY 30...

DOPPLER RADAR INDICATES 2 TO 4 INCHES OF RAIN HAS FALLEN WITH HEAVY 
RAIN CONTINUING.  REPORTS IN NORTHERN CEDAR COUNTY ARE WIDESPREAD 
WATER WITH SOME ROADS CLOSED WITH UP TO 2 FEET OF RUNNING WATER.  
TRAVEL IS NOT RECOMMENDED..THIS IS RESULTING IN A DANGEROUS 
SITUATION. ANOTHER 1 TO 3 INCHES OF RAIN MAY FALL THE NEXT SEVERAL 
HOURS.

THIS IS DEVELOPING INTO A SERIOUS SITUATION IN AREAS THAT HAVE 
RECEIVED THE HEAVIEST RAIN.  STAY AWAY FROM LOW LYING AREAS THAT ARE 
PRONED TO FLASH FLOODING.

AT 504 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM
PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STANWOOD...
MECHANICSVILLE...CLARENCE...TORONTO...MOUNT VERNON...LISBON...OXFORD
JUNCTION AND OLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

&&

LAT...LON 4169 9150 4200 9149 4201 9085 4174 9082

$$

NICHOLS
840 
WGUS73 KDVN 241535
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1035 AM CDT MON JUN 24 2013

IAC031-045-103-105-113-163-241830-
/O.CON.KDVN.FF.W.0027.000000T0000Z-130624T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT IA-LINN IA-JOHNSON IA-CEDAR IA-CLINTON IA-JONES IA-
1035 AM CDT MON JUN 24 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR
SOUTHERN JONES...SOUTHWESTERN CLINTON...NORTHERN CEDAR...NORTHEASTERN
JOHNSON...SOUTHEASTERN LINN AND NORTHWESTERN SCOTT COUNTIES...

AT 1016 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NUMEROUS 
ROAD CLOSURES DUE TO FLASH FLOODING ACROSS NORTHERN CEDAR COUNTY. 
DOPPLER RADAR ESTIMATES INDICATE WIDESPREAD HEAVY RAINFALL AMOUNTS 
OVER 4 INCHES HAS FALLEN ALONG THE HIGHWAY 30 CORRIDOR FROM LOWDEN 
TO MECHANICSVILLE. THE HEAVIEST AMOUNTS WERE FROM CLARENCE TO 
LOWDEN...WHERE A SPOTTER REPORTED RAINFALL TOTALS OVER 6 INCHES AND 
MAJOR FLASH FLOODING. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STANWOOD...
MECHANICSVILLE...CLARENCE...TORONTO...MOUNT VERNON...LISBON...OXFORD
JUNCTION AND OLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

FLOODING OF SMALL STREAMS AND CREEKS...COUNTY ROADS...AND LOW LYING 
FARMLAND IS OCCURRING. THUNDERSTORMS WILL PRODUCE ADDITIONAL 
RAINFALL AMOUNTS UP TO 1 INCH THIS MORNING. ANOTHER ROUND OF 
THUNDERSTORMS AND POTENTIALLY HEAVY RAINFALL IS POSSIBLE LATER THIS 
AFTERNOON. 

&&

LAT...LON 4169 9150 4200 9149 4201 9085 4174 9082

$$

SHEETS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 11:49 PM CDT, 4 hours 40 minutes earlier.

Area forecast discussion, Jun 23, 11:49 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1149 PM CDT SUN JUN 23 2013

.UPDATE...
ISSUED AT 921 PM CDT SUN JUN 23 2013

REMNANT BOUNDARY FROM EARLIER CONVECTION ARCING BACK TOWARD
SOUTHERN CWA FROM CENTRAL IL. STRENGTHENING ELEVATED WARM...MOIST
ADVECTION ATTENDANT TO LOW LEVEL JET ABOVE SFC BOUNDARY AND AHEAD
OF WEAK UPPER LEVEL DISTURBANCE OVER SOUTHWEST IA RESULTING IN
EXPANSIVE COVERAGE OF SHOWERS AND STORMS SOUTH CENTRAL INTO
SOUTHEAST IA ATTM. WILL CONTINUE TO SEE CONVECTION DEVELOP INTO
CWA REST OF THIS EVE INTO OVRNGT WITH VEERING JET AND PASSING
DISTURBANCE. SHEAR IS LACKING AND SO SEVERE RISK APPEARS MINIMAL
AND MAINLY OF PULSE TYPE FOR MARGINAL SEVERE HAIL. MAIN CONCERN
WILL BE POTENTIAL FOR AREAS OF HEAVY RAINFALL 1-2+ INCHES GIVEN
MESO-BETA CONVECTIVE SCALE ELEMENTS MOVING AT 10-19 KTS...WARM
CLOUD DEPTHS AROUND 4KM AND PRECIPITABLE WATER VALUES INCREASING
TO 1.6 TO 1.8 INCHES THROUGH 12Z. SINCE THE EARLIER FLASH FLOOD
WATCH INCLUDED THE QUAD CITIES FOR WHICH MANY LOCATIONS HAVE NOT
HAD HARDLY ANY MEASURABLE RAIN PAST 8-10+ DAYS... FELT OBLIGATED
TO EXPAND IT SOUTHWARD TO CATCH THE AREAS WHERE IT IS IN FACT RAINING
OR WILL BE SOON.

&&

.SYNOPSIS...
ISSUED AT 357 PM CDT SUN JUN 23 2013

18Z SFC ANALYSIS HAS AN OUTFLOW BOUNDARY FROM SOUTHWEST WISCONSIN TO
JUST EAST OF THE MISSISSIPPI IN ILLINOIS AND THEN BACK WEST ACROSS
NORTHERN MISSOURI AND NORTHEAST KANSAS. PRESSURE FALLS INDICATE A
MESO HIGH WAS COLLAPSING ACROSS CENTRAL IOWA. SYNOPTIC LOWS WERE
NEAR KDDC AND NORTH OF KAMA WITH FRONTS CONNECTING BOTH OF THEM. A
PRE-FRONTAL TROF RAN FROM EASTERN MINNESOTA TO NEAR KFNB WHILE THE
COLD FRONT RAN FROM WESTERN MINNESOTA TO NEAR KHSI. DEW POINTS WERE
IN THE 60S AND 70S ACROSS THE MIDWEST WITH 50S BEHIND THE COLD FRONT
IN THE NORTHERN PLAINS.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 357 PM CDT SUN JUN 23 2013

THE QUESTION IS NOT IF STORMS WILL OCCUR TONIGHT/MONDAY BUT WHERE
AND WHEN.

FOR THE REST OF THE AFTERNOON DRY CONDITIONS WILL BE SEEN ACROSS
MOST OF THE AREA. THE EXCEPTION IS THE FAR EAST AND WEST CENTRAL
ILLINOIS COUNTIES WERE THE OUTFLOW INITIATED CONVECTION AND POST
STRATIFORM RAIN IS LOCATED. THESE AREAS WILL BE SEEING THE RAIN END
OVER THE NEXT SEVERAL HOURS.

THE OUTFLOW BOUNDARY FROM KANSAS INTO MISSOURI IN CONCERT WITH THE
SYNOPTIC LOWS AND FRONTS SHOULD THEN BECOME THE INITIATION POINTS
FOR NEW CONVECTION THIS EVENING. ALTHOUGH THE MCS AND LIFT TOOLS
HAVE NOT DONE WELL TODAY...THERE IS AT LEAST A SOMEWHAT CONSISTENT
SIGNAL INDICATING THE THE OUTFLOW BOUNDARY WILL BE THE PRIMARY FOCUS
FOR NEW CONVECTION THIS EVENING. IF THE MCS AND LIFT TOOLS ARE
CORRECT...A NEW UPSCALE MCS WILL DEVELOP THIS EVENING AND MOVE INTO
THE CWFA LATE THIS EVENING AND OVERNIGHT.

AS FOR THE CURRENT HEADLINES...THEY WILL BE LEFT IN PLACE. THE
NORTHERN PARTS OF THE CWFA ARE MOST AT RISK BUT THE MCS SIGNALS ARE
SUGGESTING THE HEAVY RAIN MAY OCCUR OVER THE CENTRAL/SOUTHERN PARTS
OF THE CWFA. CORFIDI VECTORS ARE SUGGESTING THE POTENTIAL FOR BACK
BUILDING TO OCCUR LATE TONIGHT OVER THE SOUTHERN HALF OF THE CWFA.
FLASH FLOOD GUIDANCE INDICATES 2.5 TO 3 INCHES OF RAIN WOULD NEED TO
OCCUR BEFORE PROBLEMS WOULD OCCUR. HOWEVER...SUCH HEAVY RAIN IN
URBAN AREAS WOULD CAUSE PONDING OF WATER.

MONDAY...THE MCS SHOULD EXIT THE CWFA DURING THE MORNING HOURS.
BOUNDARIES LEFT OVER FROM THE MCS WOULD THEN PROVIDE THE FOCUS FOR
DIURNAL CONVECTION IN THE AFTERNOON. HOWEVER...IF A RESPECTABLE COLD
POOL DEVELOPS IT MAY PRECLUDE ANY NEW CONVECTION DEVELOPING. MAX
TEMPERATURES ON MONDAY WILL BE HIGHLY DEPENDENT UPON CLOUD COVER AND
THE OVERALL STRENGTH OF THE COLD POOL FROM THE MCS.     ..08..

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 357 PM CDT SUN JUN 23 2013

MONDAY NIGHT...THE THREAT OF HEAVY RAIN CONTINUES ALONG AND NORTH OF
INTERSTATE 80 AS A QUASI STATIONARY SURFACE BOUNDARY REMAINS OVER
THE AREA. PRECIPITABLE WATERS REMAIN HIGH WITH VALUES RANGING FROM 1
TO 1.5 INCHES. TOTAL RAINFALL AMOUNTS FROM SUNDAY AFTERNOON THROUGH
MONDAY NIGHT COULD RANGE BETWEEN 2 TO 4 INCHES WITH LOCALLY HIGHER
AMOUNTS IN TRAINING THUNDERSTORMS. THIS WILL CONTINUE THE THREAT OF
FLASH FLOODING. RISES IN RIVER LEVELS WILL ALSO BECOME A CONCERN.
LOWS MONDAY NIGHT WILL BE IN THE 70S.

TUESDAY THROUGH THURSDAY...THERE IS STILL A CHANCE OF THUNDERSTORMS
ON TUESDAY WITH THE BEST CHANCES OVER THE NORTHERN HALF OF THE
FORECAST AREA AS A WEAK VORT MAX PASSES OVER SOUTHERN WISCONSIN. A
COLD FRONT WILL THEN MOVE ACROSS THE MISSISSIPPI VALLEY LATE
WEDNESDAY OR EARLY THURSDAY. THE TIMING OF THE FRONTAL PASSAGE IS
UNCERTAIN. HIGH TEMPERATURES WILL BE AROUND 90 DEGREES EACH DAY WITH
CONTINUED HIGH HUMIDITY. HEAT INDICES WILL BE IN THE UPPER 90S TO
NEAR 100. MUGGY OVERNIGHT LOWS WILL RANGE IN THE 70S.

FRIDAY THROUGH SUNDAY...THE UPPER LEVEL PATTERN OVER THE MIDWEST
TRANSITIONS TO THE NORTHWEST AS A LONGWAVE RIDGE BUILDS OVER THE
ROCKIES AND A TROF DIGS OVER THE GREAT LAKES. THIS CHANGE WILL USHER
IN A COOLER CANADIAN HIGH PRESSURE WITH MUCH LESS HUMIDITY MAKING
FOR PLEASANT SUMMER WEATHER. THERE WILL BE A SLIGHT CHANCE OF
SHOWERS ON FRIDAY AND SATURDAY AS AREAS OF CHANNELED VORTICITY RIDES
OVER THE TOP OF THE WESTERN RIDGE AND PASSES NEAR THE FORECAST AREA.
HIGH TEMPERATURES ON SATURDAY AND SUNDAY WILL BE IN THE 70S WITH
OVERNIGHT LOWS IN THE UPPER 50S AND LOW 60S.    ..KUHL..

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1142 PM CDT SUN JUN 23 2013

SHOWERS AND STORMS WILL CONTINUE ON AT LEAST A SCATTERED BASIS
OVERNIGHT WITH FOCUS GRADUALLY SHIFTING NORTH OF I-80 TOWARD AM.
ANTICIPATE SOME BREAK IN PRECIPITATION OR DECREASE IN COVERAGE
MONDAY AM AS FIRST WAVE PASSES. ANOTHER DISTURBANCE LIFTING OUT
OF THE ROCKIES THOUGH LIKELY TO RESULT IN INCREASE IN SHOWERS AND
STORMS MONDAY AFTERNOON LINGERING INTO THE EVENING. GENERALLY
MVFR VSBYS EXPECTED IN ANY SHOWERS OR STORMS... ALTHOUGH STRONGEST
STORMS COULD BRING IFR VSBYS AND MVFR CIGS. OUTSIDE OF STORMS EXPECT
VFR CONDITIONS WITH SOUTHERLY WINDS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR BENTON-BUCHANAN-
     CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
     JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-LOUISA-
     MUSCATINE-SCOTT-WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR BUREAU-CARROLL-
     HENDERSON-HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK ISLAND-
     STEPHENSON-WARREN-WHITESIDE.

MO...NONE.
&&

UPDATE...05
SYNOPSIS...08
SHORT TERM...08
LONG TERM...KUHL
AVIATION...05
Hazardous weather outlook, Jun 23, 4:45 AM CDT, 23 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 AM CDT SUN JUN 23 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-240900-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON
IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY
IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
445 AM CDT SUN JUN 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON THROUGH MONDAY
OVER THE ENTIRE AREA. LOCALLY HEAVY RAINFALL WILL BE LIKELY. SOME
OF THE STRONGER STORMS MAY SURPASS SEVERE THRESHOLDS...PRODUCING
DAMAGING WINDS OVER 60 MPH AND ALSO LARGE HAIL OF AT LEAST QUARTER
SIZE. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND NORTH OF
INTERSTATE 80 TONIGHT THROUGH LATE MONDAY AFTERNOON.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR
THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY THROUGH THURSDAY...THERE IS A RISK OF THUNDERSTORMS EACH DAY.
THE NATURE OF THESE STORMS SUGGEST ANY STRONG TO SEVERE STORMS WOULD
MORE LIKELY OCCUR IN THE AFTERNOON THROUGH THE EVENING HOURS WITH
STRONG WINDS THE PRIMARY THREAT.

THE GREATER RISK IS HIGH MOISTURE LEVELS WILL INTERACT WITH WEAK
DISTURBANCES...PRODUCING PROLONGED CONVECTION LEADING TO LOCALLY
HEAVY RAINFALL. THIS WILL LAST THROUGH AT LEAST MONDAY AND POSSIBLY
THROUGH TUESDAY. WIDESPREAD RAINFALL TOTALS OF OVER 2 INCHES ARE
EXPECTED WITH LOCALLY 4 INCHES OR MORE. THIS POSES A RISK OF FLASH
FLOODING AND RENEWED RIVER FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT TONIGHT THROUGH MONDAY FOR LOCATIONS
ALONG AND NORTH OF THE I-80 CORRIDOR. SEE THIS AND OTHER HYDROLOGIC
PRODUCTS FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT.
ANY HEAVY RAINFALL TOTALS OVER 1 INCH AND ANY WATER ISSUES WOULD BE
APPRECIATED.

14/NICHOLS

In the hours before

Local storm report, Jun 24, 1:50 AM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
150 AM CDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     HAIL             NORTH LIBERTY           41.74N 91.61W
06/24/2013  M0.50 INCH       JOHNSON            IA   TRAINED SPOTTER

            WINDS TO 40 MPH.

&&

BILLN
Local storm report, Jun 24, 2:53 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
253 AM CDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 AM     HEAVY RAIN       1 SSE CEDAR RAPIDS      41.95N 91.66W
06/24/2013  M1.70 INCH       LINN               IA   TRAINED SPOTTER

            IN THE PAST HOUR.

&&

BILLN
Local storm report, Jun 24, 3:01 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
301 AM CDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 AM     TSTM WND GST     1 S MECHANICSVILLE      41.89N 91.25W
06/24/2013  E45 MPH          CEDAR              IA   TRAINED SPOTTER

&&

BILLN
Local storm report, Jun 24, 3:02 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
302 AM CDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 AM     HAIL             1 S MECHANICSVILLE      41.89N 91.25W
06/24/2013  E0.75 INCH       CEDAR              IA   TRAINED SPOTTER

            .5 TO .75 INCHES IN DIAMETER.

&&

BILLN
Local storm report, Jun 24, 3:16 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
316 AM CDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 AM     HEAVY RAIN       3 NE CEDAR RAPIDS       42.00N 91.63W
06/24/2013  M1.50 INCH       LINN               IA   TRAINED SPOTTER

0306 AM     HEAVY RAIN       2 W CEDAR RAPIDS        41.98N 91.71W
06/24/2013  M1.25 INCH       LINN               IA   TRAINED SPOTTER

&&

MCCLURE
Special weather statement, Jun 24, 3:52 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
352 AM CDT MON JUN 24 2013

IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-241200-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN
352 AM CDT MON JUN 24 2013

...THUNDERSTORMS WITH HEAVY RAIN...GUSTY WINDS AND MAYBE SMALL
HAIL THROUGH 7 AM...

THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE EARLY MORNING
HOURS. THE STRONGEST STORMS WILL PRODUCE TORRENTIAL RAIN...POSSIBLY
GUSTY WINDS TO 40 MPH AND MAYBE SMALL HAIL UP TO THE SIZE OF DIMES.
RAINFALL RATES MAY APPROACH OR EXCEED 1 INCH IN UNDER AN HOUR. THE
POTENTIAL REMAINS FOR SOME AREAS ALONG AND ESPECIALLY NORTH OF
INTERSTATE 80 TO SEE REPEATED ROUNDS OF STORMS THROUGH THE LATE
MORNING. THOSE LOCATIONS THAT SEE REPEATED DEVELOPMENT WILL LIKELY
EXPERIENCE RAINFALL AMOUNTS OF 2 TO 4 INCHES BY AFTERNOON. THIS
AMOUNT OF HEAVY RAIN WOULD CAUSE RAPID RISES ON STREAMS AND
CREEKS... AND CONSIDERABLE PONDING WATER ON ROADWAYS...DITCHES AND
OTHER LOW LYING AREAS. MOTORISTS SHOULD BE PREPARED FOR STANDING
WATER ON ROADS AND POOR VISIBILITIES IN HEAVY RAIN EARLY THIS
MORNING.

NICHOLS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 9:32 PM CDTSpecial Weather StatementDVNJefferson58 min
Jun 23, 9:43 PM CDTRiver Flood WarningDVNLouisa17 days
Jun 23, 9:43 PM CDTRiver Flood WarningDVNDes Moines, Louisa18 days
Jun 23, 9:54 PM CDTSpecial Weather StatementDVNJefferson51 min
Jun 23, 10:02 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson43 min
Jun 24, 1:19 AM CDTSevere Thunderstorm WarningDVNMuscatine, Scott41 min
Jun 24, 6:09 AM CDTFlash Flood WarningDVNClinton, Scott6 hr
Jun 24, 7:02 AM CDTFlash Flood WarningDVNCedar, Muscatine, Scott6 hr
Jun 24, 9:50 AM CDTFlash Flood WarningDVNCedar, Iowa, Johnson, Muscatine6 hr
Jun 24, 10:45 AM CDTRiver Flood WarningDVNCedar, Louisa, Muscatine10 days
Jun 24, 10:45 AM CDTRiver Flood WarningDVNLouisa11 days
Jun 24, 11:29 AM CDTRiver Flood WarningDVNDubuque8 days
Jun 24, 11:29 AM CDTRiver Flood WarningDVNDubuque, Jackson8 days
Jun 24, 11:29 AM CDTRiver Flood WarningDVNClinton8 days
Jun 24, 11:29 AM CDTRiver Flood WarningDVNClinton, Scott10 days
Jun 24, 11:29 AM CDTRiver Flood WarningDVNScott10 days
Jun 24, 11:29 AM CDTRiver Flood WarningDVNMuscatine, Scott13 days
Jun 24, 11:29 AM CDTRiver Flood WarningDVNMuscatine14 days
Jun 24, 11:29 AM CDTRiver Flood WarningDVNLouisa, Muscatine15 days
Jun 24, 12:33 PM CDTSpecial Weather StatementDVNScott57 min
Jun 24, 1:18 PM CDTTornado WarningDVNIowa, Keokuk27 min
Jun 24, 1:29 PM CDTAreal Flood WarningDVNCedar, Clinton, Johnson, Jones, Linn, Scott12 hr
Jun 24, 1:53 PM CDTSpecial Weather StatementDVNIowa, Johnson, Keokuk, Washington52 min
Jun 24, 2:10 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Keokuk, Lee, Van Buren, Washington50 min
Jun 24, 2:24 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Johnson, Keokuk, Linn, Washington51 min
Jun 24, 2:29 PM CDTSevere Thunderstorm WarningDVNLee, Van Buren46 min
Jun 24, 2:35 PM CDTTornado WarningDVNIowa, Johnson, Linn25 min
Jun 24, 2:42 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Jefferson, Johnson, Lee, Louisa and 3 more48 min
Jun 24, 2:42 PM CDTTornado WarningDVNHenry, Louisa, Washington33 min
Jun 24, 2:52 PM CDTTornado Warning Tornado observedDVNCedar, Johnson, Jones, Linn23 min
Jun 24, 3:07 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Des Moines, Lee, Louisa, Muscatine and 1 more38 min
Jun 24, 3:14 PM CDTTornado Warning Tornado observedDVNCedar, Clinton, Jackson, Jones46 min
Jun 24, 3:20 PM CDTTornado WarningDVNMuscatine, Scott25 min
Jun 24, 3:35 PM CDTSevere Thunderstorm WarningDVNClinton, Scott40 min
Jun 24, 3:45 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson45 min
Jun 24, 3:50 PM CDTTornado WarningDVNClinton, Scott40 min
Jun 24, 4:15 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson45 min

Nearby

Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.